MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL; MANUAL INSTR, GENERAL SURGICAL
Model Number UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 5/30/2024 it was reported by a sales representative via (b)(4) that an ar-9512 arthrex univers revers stem/cup extraction adapter handle tip broke off during use.A photo is attached.This was discovered during a procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 6/5/2024: the ar-9512 arthrex univers revers stem/cup extraction adapter handle tip broke off during extraction of the suture cup while inside the patient.All fragments were retrieved.There was no case delay reported.This was discovered during a revision reverse shoulder arthroplasty procedure on (b)(6) 2024.The case was completed by opening another tray with the same device.No adverse effects on the patient reported due to the issue.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-9512, stem/cup extraction adapter handle, serial/batch number (b)(6), was received for investigation.Visual inspection, under a magnifier, noted that the threads of the device are nicked and damaged.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse due to excessive user-applied mechanical forces.

Brand Name
UNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19622243
Report Number1220246-2024-06444
Device Sequence Number8486598
Product Code MDM
UDI-Device Identifier00888867061866
UDI-Public00888867061866
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNIVERS REVS STEM/CUP EXTRACT ADPTR HNDL
Device Catalogue NumberAR-9512
Device Lot Number250130400
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown